Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 40, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 23, 2009, 4:10 PM CDT for Wabasha County, Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 23, 2009, 4:44 PM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:30 PM CDT | TSTM WND GST 51 | 1 W Wabasha, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 232110
SVRARX
MNC157-232200-
/O.NEW.KARX.SV.W.0040.090623T2110Z-090623T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
410 PM CDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 500 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST ALBANY...OR 11 MILES
SOUTH OF LAKE CITY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 63 AND COUNTY 2 AROUND 425 PM...
COUNTY ROADS 33 AND 4 AND THEILMAN AROUND 430 PM...
ZUMBRO BOTTOMS CAMPGROUND AROUND 435 PM...
DUMFRIES AND MAPLE SPRINGS AROUND 445 PM...
WABASHA AND KELLOGG AROUND 455 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4446 9224 4444 9221 4444 9215 4442 9210
4436 9197 4432 9194 4419 9235 4420 9240
4434 9251
TIME...MOT...LOC 2111Z 242DEG 18KT 4430 9233
$$
RIECK4 follow-up statements
000
WWUS53 KARX 232121
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
421 PM CDT TUE JUN 23 2009
MNC157-232200-
/O.CON.KARX.SV.W.0040.000000T0000Z-090623T2200Z/
WABASHA MN-
421 PM CDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN WABASHA COUNTY...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST ALBANY...OR 9
MILES SOUTH OF LAKE CITY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS 33 AND 4 AND THEILMAN AROUND 430 PM...
ZUMBRO BOTTOMS CAMPGROUND AROUND 435 PM...
DUMFRIES AND KRUGER CAMPGROUND AROUND 445 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
&&
LAT...LON 4446 9224 4444 9221 4444 9215 4436 9197
4432 9194 4421 9228 4423 9236 4436 9244
TIME...MOT...LOC 2121Z 242DEG 18KT 4432 9227
$$
RIECK000
WWUS53 KARX 232127
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT TUE JUN 23 2009
MNC157-232200-
/O.CON.KARX.SV.W.0040.000000T0000Z-090623T2200Z/
WABASHA MN-
427 PM CDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN WABASHA COUNTY...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WEST ALBANY...OR 8 MILES SOUTH OF LAKE CITY...MOVING NORTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ZUMBRO BOTTOMS CAMPGROUND AROUND 435 PM...
DUMFRIES AND KRUGER CAMPGROUND AROUND 445 PM...
WABASHA AND KELLOGG AROUND 455 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
&&
LAT...LON 4426 9220 4426 9233 4435 9240 4446 9224
4444 9221 4444 9215 4436 9197 4432 9194
TIME...MOT...LOC 2127Z 242DEG 18KT 4433 9223
$$
RIECK000
WWUS53 KARX 232138
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT TUE JUN 23 2009
MNC157-232200-
/O.CON.KARX.SV.W.0040.000000T0000Z-090623T2200Z/
WABASHA MN-
438 PM CDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN WABASHA COUNTY...
AT 438 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DUMFRIES...OR 6 MILES WEST OF WABASHA...MOVING NORTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KRUGER CAMPGROUND AROUND 445 PM...
WABASHA AND KELLOGG AROUND 455 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
&&
LAT...LON 4446 9224 4444 9221 4444 9215 4436 9197
4432 9194 4426 9219 4428 9227 4436 9236
TIME...MOT...LOC 2138Z 242DEG 18KT 4437 9216
$$
RIECK000
WWUS53 KARX 232144
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT TUE JUN 23 2009
MNC157-232155-
/O.CAN.KARX.SV.W.0040.000000T0000Z-090623T2200Z/
WABASHA MN-
444 PM CDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABASHA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4446 9224 4444 9221 4444 9215 4436 9197
4432 9194 4426 9219 4428 9227 4436 9236
TIME...MOT...LOC 2145Z 242DEG 18KT 4439 9212
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:54 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 23, 3:54 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT TUE JUN 23 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY
MAIN FORECAST CONCERN IS CONVECTION FOR TONIGHT AND WEDNESDAY.
20Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED THE
SUBTROPICAL 593 DAM HIGH SET UP OVER THE CENTRAL PLAINS WITH RIDGING
EXTENDING NORTHEAST THROUGH MICHIGAN. A BROAD AREA OF TROUGHING WAS
NOTED FROM THE NORTHEAST PACIFIC ACROSS THE WESTERN HALF OF CANADA
WITH THE MAIN FEATURE BEING A STRONG SHRTWV OVER CENTRAL MANITOBA.
CLOSER TO THE CWA...AN MCV FROM CONVECTION THAT WAS NEAR THE SIOUX
FALLS AREA THIS MORNING CONTINUES TO PRODUCE CONVECTION OVER SOUTH
CENTRAL MN INTO NORTH CENTRAL IOWA...AIDED BY DAYTIME HEATING AND
EVAPOTRANSPORATION OFF THE CORN FIELD IN IOWA. RADAR IMAGERY
SUGGESTS A BOW APPEARANCE FORMING TO THE CONVECTION...AND WIND HAS
BEEN THE MAIN HAZARD SO FAR GIVEN HIGH D-CAPE VALUES. OTHER
CONVECTION IS NOW DEVELOPING NORTH OF OMAHA...ALONG THE OUTFLOW FROM
THE DEVELOPING BOW. MAIN FRONTAL BOUNDARY...ASSOCIATED WITH THE
SHRTWV IN MANITOBA...IS STILL BACK TO THE NORTHWEST OVER EASTERN
SOUTH DAKOTA INTO NORTHERN MINNESOTA. HOWEVER...SUBSIDENCE AND
COOLING OF SURFACE TEMPERATURES IN THE WAKE OF THE BOW HAS PREVENTED
ANY NEW SURFACE BASED CONVECTION FROM FORMING. AHEAD OF THE
BOW...HEAT INDICES REACHED A 100 OR MORE IN MANY LOCALS IN
NORTHEAST IOWA...SOUTHEAST MN AND SOUTHWEST WI TODAY.
TONIGHT...TRICKY FORECAST AS MOST OF THE BASE MODELS SUCH AS THE
NAM...GFS AND UKMET ARE NOT HANDLING THE ONGOING BOW ALL THAT WELL.
IN ADDITION...HIGH RESOLUTION MODELS THAT DO HAVE A HANDLE ON THE
BOW...SUCH AS THE RUC AND OTHER WRF RUNS...ARE TOO SLOW. THEREFORE
MUCH OF THE EVENING FORECAST IS BASED ON OBSERVATIONAL TRENDS...WITH
A CHANGE TOWARDS SOME GENERAL MODEL INPUT. FOR THIS EVENING...BOW
OVER IOWA WILL LIKELY TAKE A TRACK TO THE SOUTHEAST INTO THE BETTER
INSTABILITY PER RUC ANALYSIS...BUT STILL FAR ENOUGH TO INCLUDE
LIKELY POPS FOR FAR SOUTHWEST WISCONSIN. SINCE NO CONVECTION HAS
DEVELOPED IN SOUTHWEST MINNESOTA AS OF YET AND MLCIN IS STILL HIGH
THERE...THINK THE POSSIBILITY OF ANY SURFACE BASED CONVECTION
DEVELOPING ON THE COLD FRONT IS SLIM. KEPT SOME 20 POPS IN JUST IN
CASE BEHIND THE BOW. OVERNIGHT...A LOW LEVEL JET SHOULD STRENGTHEN
OVER EASTERN KANSAS AND EASTERN NEBRASKA...WHICH WOULD ALLOW FOR
CONVECTION TO POSSIBLY FIRE ON THE NORTH SIDE OF THE FRONTAL
BOUNDARY NEAR SIOUX FALLS. THIS CONVECTION WOULD THEN TRACK EAST OR
SOUTHEAST TOWARDS THE FORECAST AREA AROUND THE TOP OF THE
SUBTROPICAL RIDGE. ONLY HAVE CHANCE POPS BECAUSE OF THE UNCERTAINTY
OF THIS OCCURRING. EVENING SHIFT WILL HAVE TO MONITOR CONVECTIVE
TRENDS AND MAKE ADJUSTMENTS AS NECESSARY. EXPECT TEMPERATURES TO
STAY FAIRLY WARM TONIGHT WITH THE AREA MOSTLY AHEAD OF THE
APPROACHING COLD FRONT.
WEDNESDAY THROUGH THURSDAY...COLD FRONT SHOULD BE CLOSE TO OVER THE
CWA BY 12Z WEDNESDAY. MODELS HAVE THE FRONT SLOWLY SINKING SOUTH
DURING THIS PERIOD...PROBABLY GETTING A BETTER PUSH SOUTHWARD ON
THURSDAY AS RIDGING BUILDS UP INTO THE DAKOTAS...CAUSING THE UPPER
FLOW TO TURN NORTHWEST. MAINTAINED CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR ALONG AND AROUND THE COLD FRONT AS IT DROPS
SOUTHEAST. FIGURE THE BEST OPPORTUNITY AND LOCATION FOR
PRECIPITATION WILL BE IN NORTHEAST IOWA WEDNESDAY AFTERNOON WHEN
DAYTIME HEATING AND MOISTURE POOLING COMBINE TO GENERATE CONVECTION.
THERE COULD ALSO BE SOME SHRTWVS MOVING THROUGH THE FLOW ON TOP OF
THE SUBTROPICAL RIDGE TO AID IN THE CONVECTION. DETAILS ON THESE
SHRTWVS ARE HARD TO PIN DOWN NOW...SO MOST OF THE FORECAST IS
BLANKETED WITH CHANCE POPS FOR WEDNESDAY AND WEDNESDAY NIGHT. DID
INCLUDE A SLIGHT CHANCE POP IN FOR NORTHEAST IOWA AND SOUTHWEST WI
ON THURSDAY MORNING AS THE 12Z GFS/UKMET/ECMWF HAVE TRENDED SLOWER
WITH EXITING THE RAIN. TEMPERATURES ON WEDNESDAY ARE A STRUGGLE
BECAUSE OF UNKNOWNS ABOUT THE CONVECTION. 850MB TEMPS ARE SHOWN
AROUND 20C...SO IF IT ENDS UP MORE SUNNY...HIGHS COULD TOP OUT IN
THE LOW 90S. HOWEVER...IF MORE CONVECTION OR CONVECTIVE DEBRIS IS
AROUND...READINGS MAY NOT GET MUCH MORE OUT OF THE MID 80S. LEFT
TEMPS ALONG FOR NOW. FOR THURSDAY...DESPITE THE PASSAGE OF THE COLD
FRONT...850MB TEMPS ONLY DROP DOWN TO 18C. THEREFORE...NOT A WHOLE
LOT OF COOLING WILL TAKE PLACE AT THE SURFACE...AND MIGHT BE EVEN
WARMER THAN WEDNESDAY IF WEDNESDAY IS FILLED WITH CONVECTION. MOST
NOTABLE CHANGE FOR THURSDAY IS DRIER AIR THAT FILTERS IN BEHIND THE
FRONT...SO IT SHOULD BE LESS HUMID.
.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY
THURSDAY NIGHT AND FRIDAY...UPPER RIDGE AXIS SITTING OVER THE
DAKOTAS AT 00Z FRIDAY IS EXPECTED TO PUSH EASTWARD OVER THE WESTERN
GREAT LAKES BY 00Z SATURDAY ACCORDING TO THE NAM/GFS/ECMWF.
SUBSIDENCE UNDER THIS UPPER RIDGE BUILDING IN...IN ADDITION TO HIGH
PRESSURE AT THE SURFACE...WILL RESULT IN A DRY PERIOD WITH TEMPS THE
MAIN CONCERN. FOR THURSDAY NIGHT...PRECIPITABLE WATER VALUES ARE
PROGGED BETWEEN 0.75 AND 1 INCH...SUGGESTIVE OF GOOD RADIATIONAL
COOLING. LOWERED LOWS SOME...TOWARDS THE LOW END OF GUIDANCE.
FURTHER LOWERING MAY BE NEEDED. FOR FRIDAY...850MB TEMPS ARE STILL
18-20C...AND THE DRIER AIRMASS IN PLACE SUGGESTS BETTER MIXING
POTENTIAL. HAVE RAISED HIGHS A FEW DEGREES WITH MOST PLACES AROUND
90. FURTHER INCREASES MAY BE NEEDED.
FRIDAY NIGHT THROUGH TUESDAY...UPPER LEVEL MODEL PROGS FROM THE 00Z
ECMWF/ECMWF ENSEMBLES AS WELL AS THE 00Z GFS ENSEMBLES ARE IN FAIRLY
GOOD AGREEMENT WITH REGARDS TO THE PATTERN. GENERAL IDEA IS THAT
RIDGING OVER THE FORECAST AREA AT 00Z SAT ENDS UP BREAKING DOWN IN
RESPONSE TO A TROUGH OVER WEST CENTRAL CANADA DROPPING SOUTHEAST.
THIS TROUGH SETS UP OVER SOUTHEAST CANADA AND NEW ENGLAND ON
MONDAY...WHILE RIDGING BUILDS BACK UP OVER THE PLAINS INTO CENTRAL
CANADA. THIS RIDGE STAYS IN PLACE THROUGH TUESDAY SINCE THE TROUGH
IN NEW ENGLAND DOES NOT MOVE. THE 06Z GFS WAS QUITE A BIT DIFFERENT
FROM THIS GENERAL SCENARIO AND THEREFORE DISCOUNTED. REGARDING SOME
OF THE SPECIFIC DETAILS FOR THE FORECAST AREA DURING THIS TIME
FRAME...FRIDAY NIGHT AND SATURDAY SHOULD BE THE MAIN SHOWER AND
THUNDERSTORM PERIODS AS A COLD FRONT ASSOCIATED WITH THE TROUGH
CROSSING CANADA MOVES THROUGH. SHOULD BE FAIRLY HUMID AS WELL FOR
FRIDAY NIGHT AND SATURDAY. THIS IS EXPECTED TO CHANGE QUICKLY
SATURDAY NIGHT BEHIND THE FRONT AS A CANADIAN HIGH PRESSURE AREA
BEGINS BUILDS SOUTH INTO THE UPPER MISSISSIPPI VALLEY. DRY AIR AND
DRY WEATHER SHOULD BE THE RULE THEN THROUGH TUESDAY AS THIS HIGH
BUILDS DOWN OVER THE FORECAST AREA. WILL NEED TO WATCH FOR A SHRTWV
RIDING THROUGH THE FLOW ON TUESDAY TO PRODUCE SOME SHOWERS...AS THE
00Z ECMWF INDICATES...BUT FEEL MAINTAINING A DRY FORECAST FOR NOW IS
THE BEST PLAN UNTIL CONTINUITY SETS UP SHOWING RAIN. NEW 12Z ECMWF
IS DRY...AND IN FACT HAS EVEN A DEEPER TROUGH OVER THE GREAT LAKES.
850MB TEMPS ALSO TAKE A TUMBLE...DROPPING FROM 18-20C ON SATURDAY TO
12-14C FOR MONDAY AND TUESDAY. THEREFORE EXPECT READINGS TO FALL AT
LEAST TO NORMAL OR POSSIBLY EVEN SLIGHTLY BELOW.
&&
.AVIATION...
LINE OF THUNDERSTORMS MOVING ACROSS SOUTHERN MN/NORTHWEST IA LOOKS
LIKE IT WILL PROGRESS INTO SOUTHEAST MN/NORTHEAST IA THIS AFTERNOON.
WILL HAVE TO UPDATE KRST TAF TO ADD SOME TSRA TIMING GOING THROUGH
THIS AFTERNOON. STILL UNCERTAIN AT THIS POINT IF THIS LINE OF STORMS
WILL MAKE IT TO THE KLSE TAF SITE BEFORE WEAKENING. WILL HOLD OF
VCSH/CB MENTION FOR NOW. OTHERWISE...A COLD FRONT WILL MOVE SLOWLY
SOUTHEAST INTO THE AREA TONIGHT CONTINUING THE THREAT OF SHRA/TS.
THE REDEVELOPMENT OF CONVECTION ALONG THE COLD FRONT ITSELF LOOKS A
BIT MORE SCATTERED IN NATURE...SO WILL CARRY VCSH/CB REMARKS IN BOTH
TAFS FOR NOW INTO THE OVERNIGHT HOURS. COLD FRONT WILL PUSH EAST OF
THE AREA AFT 24.12Z...ENDING THE SHRA/TS THREAT. WILL HAVE TO KEEP
AN EYE OUT FOR MVFR/IFR FOG POTENTIAL AT KRST TAF SITE EARLY
WEDNESDAY MORNING WITH CLOUDS SCATTERING OUT AND MOIST BOUNDARY
LAYER/LIGHT WINDS. HAVE 3SM BR MENTION FOR NOW AT THE KRST TAF SITE
AFT 24.10Z. OTHERWISE...HAVE PREDOMINANTLY VFR CONDITIONS RUNNING
FOR NOW.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...AJ
AVIATION...DASHazardous weather outlook, Jun 23, 12:14 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1214 PM CDT TUE JUN 23 2009 WIZ017-029-241100- CLARK-TAYLOR- 1214 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SUMMER HEAT AND HUMIDITY WILL CONTINUE TODAY...WITH AFTERNOON TEMPERATURES AND HUMIDITIES LEADING TO HEAT INDICES FROM 95 TO 100 DEGREES. A COLD FRONT WILL SINK SOUTHEAST ACROSS THE AREA TONIGHT...BRINGING A CONTINUED THREAT FOR THUNDERSTORMS. AT THIS TIME IT APPEARS THE STORMS OVERNIGHT WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY INTO WEDNESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTH ACROSS THE AREA. WHILE THE AIRMASS WILL BE QUITE UNSTABLE ON WEDNESDAY...IT APPEARS WINDS ALOFT MAY BE TOO WEAK TO SUPPORT SEVERE STORMS. ANOTHER CHANCE OF THUNDERSTORMS MOVES INTO THE AREA FOR FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DISCERN THE DETAILS OF ANY SEVERE WEATHER THREAT WITH THESE STORMS...BUT THE VERY WARM AND MOIST AIRMASS OVER THE REGION WOULD CERTAINLY SUPPORT THE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF SOUTHEAST MINNESOTA LATE THIS AFTERNOON AND TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ011-030-MNZ079-088-096-WIZ032>034-041>044-053>055-061-241100- ADAMS-ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINONA- 1214 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY MAKE THEIR WAY INTO THE AREA WEST OF THE MISSISSIPPI RIVER LATER THIS AFTERNOON. THERE IS A SLIGHT POSSIBILITY THAT A FEW OF THESE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. OTHERWISE...SUMMER HEAT AND HUMIDITY WILL CONTINUE TODAY...WITH AFTERNOON TEMPERATURES AND HUMIDITIES LEADING TO HEAT INDICES FROM 100 TO 105 DEGREES. HEAT RELATED ILLNESSES ARE POSSIBLE AT THESE HEAT INDEX VALUES IF PRECAUTIONS ARE NOT TAKEN. A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM TUESDAY. A COLD FRONT WILL SINK SOUTHEAST ACROSS THE AREA TONIGHT...BRINGING A CONTINUED THREAT FOR THUNDERSTORMS. AT THIS TIME IT APPEARS THE STORMS OVERNIGHT WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY INTO WEDNESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTH ACROSS THE AREA. WHILE THE AIRMASS WILL BE QUITE UNSTABLE ON WEDNESDAY...IT APPEARS WINDS ALOFT MAY BE TOO WEAK TO SUPPORT SEVERE STORMS. ANOTHER CHANCE OF THUNDERSTORMS MOVES INTO THE AREA FOR FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DISCERN THE DETAILS OF ANY SEVERE WEATHER THREAT WITH THESE STORMS...BUT THE VERY WARM AND MOIST AIRMASS OVER THE REGION WOULD CERTAINLY SUPPORT THE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON INTO EARLY THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>010-018-019-029-MNZ086-087-094-095-241100- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WINNESHIEK- 1214 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST INTO THE AREA THIS AFTERNOON. THE MAIN SEVERE THREAT TIME WILL BE FROM 2 PM THROUGH 6 PM WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. THE MAIN THREAT AREA APPEARS TO BE ALONG AND WEST OF A LINE FROM ROCHESTER AND PRESTON MINNESOTA THROUGH DECORAH AND FAYETTE IOWA. OTHERWISE...SUMMER HEAT AND HUMIDITY WILL CONTINUE TODAY...WITH AFTERNOON TEMPERATURES AND HUMIDITIES LEADING TO HEAT INDICES FROM 100 TO 105 DEGREES. HEAT RELATED ILLNESSES ARE POSSIBLE AT THESE HEAT INDEX VALUES IF PRECAUTIONS ARE NOT TAKEN. A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM TUESDAY. A COLD FRONT WILL CONTINUE TO SINK SOUTHEAST INTO THE AREA TONIGHT...BRINGING A CONTINUED THREAT FOR THUNDERSTORMS. AT THIS TIME IT APPEARS THE STORMS OVERNIGHT WILL REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY INTO WEDNESDAY NIGHT AS THE FRONT SLOWLY PUSHES SOUTH ACROSS THE AREA. WHILE THE AIRMASS WILL BE QUITE UNSTABLE ON WEDNESDAY...IT APPEARS WINDS ALOFT MAY BE TOO WEAK TO SUPPORT SEVERE STORMS. ANOTHER CHANCE OF THUNDERSTORMS MOVES INTO THE AREA FOR FRIDAY NIGHT AND SATURDAY. IT IS TOO EARLY TO DISCERN THE DETAILS OF ANY SEVERE WEATHER THREAT WITH THESE STORMS...BUT THE VERY WARM AND MOIST AIRMASS OVER THE REGION WOULD CERTAINLY SUPPORT THE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST IOWA THIS AFTERNOON AND TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
In the hours before
Special weather statement, Jun 23, 1:15 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 115 PM CDT TUE JUN 23 2009 IAZ008-009-018-019-MNZ086-087-094-095-231930- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 115 PM CDT TUE JUN 23 2009 ...STRONG TO SEVERE THUNDERSTORMS HEADED FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA... A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS SOUTH CENTRAL MINNESOTA AND NORTHWEST IOWA WILL BE AFFECTING AREAS WEST OF A LINE FROM ROCHESTER AND SPRING VALLEY MINNESOTA BY 230 PM. THIS LINE OF STORMS HAS A HISTORY OF SOME NICKEL SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. IF THESE STORMS APPROACH YOUR AREA...SEEK SHELTER UNTIL THEY PASS. DAS
Special weather statement, Jun 23, 1:19 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT ...CORRECTION NATIONAL WEATHER SERVICE LA CROSSE WI 119 PM CDT TUE JUN 23 2009 IAZ008-009-018-019-MNZ086-087-094-095-231930- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 119 PM CDT TUE JUN 23 2009 ...STRONG TO SEVERE THUNDERSTORMS HEADED FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA... A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS SOUTH CENTRAL MINNESOTA AND NORTHWEST IOWA WILL BE AFFECTING AREAS WEST OF A LINE FROM ROCHESTER AND SPRING VALLEY MINNESOTA THROUGH ELMA AND NEW HAMPTON IOWA BY 230 PM. THIS LINE OF STORMS HAS A HISTORY OF SOME NICKEL SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. IF THESE STORMS APPROACH YOUR AREA...SEEK SHELTER UNTIL THEY PASS. DAS
Special weather statement, Jun 23, 2:36 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 236 PM CDT TUE JUN 23 2009 IAZ008-009-018-019-MNZ079-086-087-094-095-232045- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA- 236 PM CDT TUE JUN 23 2009 AT 227 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS JUST WEST OF INTERSTATE 35 AND WAS MOVING EAST AROUND 35 MPH. THIS LINE OF STORMS WILL CONTINUE MOVING EAST AND AFFECT AREAS ALONG AND WEST OF A LINE FROM PLAINVIEW THROUGH ROCHESTER AND SPRING VALLEY IN MINNESOTA TO LIME SPRINGS AND NEW HAMPTON IOWA THROUGH 345 PM. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM TUESDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. DAS
Special weather statement, Jun 23, 3:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 347 PM CDT TUE JUN 23 2009 IAZ008>010-018-019-029-MNZ079-086>088-094-095-232145- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WABASHA-WINNESHIEK-WINONA- 347 PM CDT TUE JUN 23 2009 AT 340 PM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS LINE OF STORMS WILL CONTINUE TO MOVE EAST AND AFFECT AREAS ALONG AND WEST OF A LINE FROM LAKE CITY THROUGH HARMONY IN MINNESOTA...TO DECORAH AND WEST UNION THROUGH 445 PM. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. DAS
Local storm report, Jun 23, 4:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
401 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST 1 SW CHARLES CITY 43.06N 92.69W
06/23/2009 M49.00 MPH FLOYD IA TRAINED SPOTTER
REPORTED BY THE FIRE DEPARTMENT.
&&
04Local storm report, Jun 23, 4:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
404 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 1 W CHARLES CITY 43.07N 92.69W
06/23/2009 FLOYD IA TRAINED SPOTTER
SEMI BLOWN OVER ON HIGHWAY 18. REPORTED BY THE FIRE
DEPARTMENT.
&&
04Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.